Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 8, 2012Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 8, 2012, 6:06 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 6:06 PM CDT (23:06 UTC)
Expired
Aug 8, 2012, 6:35 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

Counties Forrest County, MS, Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3387 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3387 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WWUS84 KJAN 082306
SPSJAN
MSZ073-074-082335-
LAMAR MS-FORREST MS-
606 PM CDT WED AUG 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT WED AUG 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF WEST HATTIESBURG AT 607 PM CDT...MOVING
EAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL FORREST AND CENTRAL LAMAR COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3140 8926 3118 8923 3118 8951 3136 8953
TIME...MOT...LOC 2307Z 264DEG 4KT 3128 8941

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:28 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 8, 3:28 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT WED AUG 8 2012

.SHORT TERM...AN ACTIVE COUPLE OF DAYS IS ON TAP FOR THE ARKLAMISS
AS A RELATIVELY DEEP UPPER TROUGH APPROACHES THE AREA. TONIGHT A
SHORT WAVE WILL MOVE ACROSS THE AREA AND THIS MAY DEVELOP SOME
NOCTURNAL ACTIVITY OVERNIGHT. A MUCH STRONGER SHORT WAVE WILL COMBINE
WITH GOOD MOISTURE TRANSPORT WITH PWATS AROUND 2.1 INCHES ON THURSDAY
AND THIS WILL KICK OFF SCATTERED SHOWERS AND THUNDERSTORMS. WITH GOOD
LAPSE RATES NEAR 6.0-6.5 CM/KM AND DECENT H500 FLOW...STRONG TO
SEVERE THUNDERSTORMS CONTINUE TO LOOK MORE AND MORE LIKELY THURSDAY
AFTERNOON AND WILL CONTINUE TO MENTION THIS IN THE HWO.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY PERSIST INTO THE
OVERNIGHT HOURS INTO FRIDAY AS GOOD MOISTURE TRANSPORT CONTINUES.
THE GFS/ECMWF BRING THE FRONT INTO THE DELTA FRIDAY AND SLOWLY MOVE
IT THROUGH THE AREA INTO FRIDAY NIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE FRIDAY AFTERNOON...BUT DRIER AIR WILL
WORK ITS WAY INTO THE DELTA FRIDAY EVENING AND ACROSS THE
REMAINDER OF THE AREA BY SATURDAY MORNING. WITH THE PRESENCE OF THE
FRONTAL BOUNDARY ON FRIDAY...THERE WILL CONTINUE TO BE A CHANCE OF
STRONG TO ISOLATED SEVERE STORMS DURING THE AFTERNOON...ALTHOUGH
THERE WILL BE LESS INSTABILITY...MOISTURE AND WEAKER H500 FLOW. AS
DRIER AIR MOVES IN BEHIND THE BOUNDARY FRIDAY NIGHT THE PRECIP WILL
COME TO AN END..BUT THERE COULD BE SOME LINGERING SHOWERS IN THE
SOUTHEAST. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE
PERIOD AS THERE IS LITTLE ROOM TO IMPROVE...BUT DID WARM OVERNIGHT
LOWS TONIGHT A BIT. DID NOT MAKE ANY CHANGES BEYOND FRIDAY
NIGHT...SO WILL ATTACH THE PREVIOUS LONG TERM BELOW./15/

.LONG TERM...SATURDAY THROUGH WEDNESDAY...MODELS CONTINUE TO REMAIN
CONSISTENT WITH THE OVERALL PATTERN AND EVOLUTION OF THE PRIMARY
FEATURES IN THE MED RANGE/LONG TERM. MAIN WEATHER MAKER AND FORECAST
FOCUS WILL BE THE COOL FRONT FOR THE FIRST HALF OF SAT AND THE
ASSOCIATED TROUGH THAT WILL BRING A SHOT OF PRECIP FORM SOME
LOCATIONS FRI INTO FRI NGT. IN THE WAKE OF THE FRONT...LOOK FOR
SLIGHTLY BELOW AVG TEMPS WITH DRIER AIR FILTERING IN. MODERATION WILL
RETURN FOR EARLY WEEK WITH CONDITIONS RETURNING TO AT LEAST NEAR
NORMAL.

THE FOCUS NOW SHIFTS TO THE FRONTAL PASSAGE WHICH LOOKS TO OCCUR
LATE FRI NGT INTO THE FIRST HALF OF SAT. THE MAIN THING WITH THIS
FRONT WILL BE THE DRIER AIR. TEMPS WILL BE LESS HOT WITH SOME UPPER
80S TO LOWER 90S IN THE CWA. LOW TEMPS WILL BE MOST EFFECTED AS THE
REGION SHOULD SEE WIDESPREAD 60 DEGREE TEMPS FOR LOWS BOTH SUN/MON.
LOOK FOR THE AIRMASS TO MODERATE FOR EARLY WEEK WITH MORE NORMAL
CONDITIONS EXPECTED. /CME/

&&

.AVIATION...GREATEST AVIATION CONCERN NEXT 24 HOURS WILL BE ISO/SCT
TSRA ACTIVITY. MUCH OF THE ACTIVITY WILL DISSIPATE AFTER 02Z THU BUT
MODELS INDICATE ADDITIONAL ACTIVITY POSSIBLE IN THE NW TOWARD 12Z
THU. AWAY FROM TSTMS...VFR CONDS WILL PREVAIL THROUGH OVRNGT WITH A
BRIEF PERIOD 10Z-13Z OF MVFR CONDS POSSIBLE ESPECIALLY AT SITES THAT
RECEIVE RAINFALL. VFR CONDS ARE EXPECTED THU BUT TSRA/SHRA ACTIVITY
WILL INCREASE THU MRNG INTO AFTN FROM NW AS FRONT APPROACHES FROM
NW. /ALLEN/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  93  74  91 /  35  53  51  36
MERIDIAN      73  93  72  92 /  37  65  47  39
VICKSBURG     75  94  74  91 /  35  43  49  28
HATTIESBURG   75  94  75  94 /  27  63  47  60
NATCHEZ       75  91  75  92 /  26  48  37  44
GREENVILLE    75  93  74  89 /  39  46  34  19
GREENWOOD     74  94  73  90 /  37  54  33  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/MME
Hazardous weather outlook, Aug 8, 2:09 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT WED AUG 8 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
209 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY NIGHT

A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 40 TO 50 MPH ARE
POSSIBLE THIS AFTERNOON AND EARLY EVENING.

STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND
EVENING. THE MOST INTENSE THUNDERSTORMS COULD CONTAIN WIND GUSTS UP
TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY EVENING
ALONG AND AHEAD OF A COLD FRONT THAT WILL BE MOVING THROUGH THE
AREA. THE MOST INTENSE THUNDERSTORMS COULD CONTAIN WIND GUSTS UP TO 60
MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY...BUT IS
OTHERWISE NOT EXPECTED THROUGH TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 8, 2:57 PM CDT, 3 hours 9 minutes before
MSZ055-063-064-082025-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
257 PM CDT WED AUG 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT WED AUG 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF SHIVERS AT 257 PM CDT. THE STORM WAS NEARLY
STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN JEFFERSON DAVIS...NORTHEASTERN LAWRENCE AND
SOUTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3185 8991 3170 8988 3170 9001 3179 9003
TIME...MOT...LOC 1957Z 258DEG 2KT 3176 8998

BK
Special weather statement, Aug 8, 3:00 PM CDT, 3 hours 6 minutes before
MSZ049-082030-
RANKIN MS-
300 PM CDT WED AUG 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED AUG 8 2012

...STRONG THUNDERSTORM WITH MAINLY GUSTY WIND POTENTIAL JUST
NORTHWEST OF PELAHATCHIE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 5 MILES SOUTHEAST OF FANNIN AT 300 PM
CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3224 8973 3231 9000 3249 8996 3247 8976
      3236 8973
TIME...MOT...LOC 2000Z 280DEG 4KT 3238 8987

BYB
Special weather statement, Aug 8, 3:02 PM CDT, 3 hours 4 minutes before
MSZ064-082030-
JEFFERSON DAVIS MS-
302 PM CDT WED AUG 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT WED AUG 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF CLEM AT 302 PM CDT. THE STORM WAS NEARLY
STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL JEFFERSON DAVIS COUNTY SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3169 8988 3177 8977 3175 8975 3162 8975
      3162 8976 3161 8983
TIME...MOT...LOC 2002Z 244DEG 2KT 3168 8982

BK
Special weather statement, Aug 8, 5:31 PM CDT, 35 minutes before
ARZ074-082300-
ASHLEY AR-
531 PM CDT WED AUG 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT WED AUG 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CROSSETT AT 531 PM CDT...MOVING NORTHEAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3333 9197 3320 9175 3301 9195 3311 9212
TIME...MOT...LOC 2231Z 215DEG 6KT 3314 9197

BK
Special weather statement, Aug 8, 5:53 PM CDT, 13 minutes before
ARZ074-082325-
ASHLEY AR-
553 PM CDT WED AUG 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT WED AUG 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BERLIN AT 553 PM CDT...MOVING EAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3322 9158 3300 9158 3301 9172 3301 9186
      3319 9186
TIME...MOT...LOC 2253Z 269DEG 4KT 3311 9175

BK
Special weather statement, Aug 8, 6:06 PM CDT, 0 minutes before
MSZ073-074-082335-
LAMAR MS-FORREST MS-
606 PM CDT WED AUG 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT WED AUG 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF WEST HATTIESBURG AT 607 PM CDT...MOVING
EAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL FORREST AND CENTRAL LAMAR COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3140 8926 3118 8923 3118 8951 3136 8953
TIME...MOT...LOC 2307Z 264DEG 4KT 3128 8941

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 1:29 PM CDTSpecial Weather StatementJANMontgomery, Webster61 min
Aug 8, 2:38 PM CDTSpecial Weather StatementJANLawrence32 min
Aug 8, 2:41 PM CDTSpecial Weather StatementJANNoxubee29 min
Aug 8, 2:57 PM CDTSpecial Weather StatementJANSimpson28 min
Aug 8, 3:00 PM CDTSpecial Weather StatementJANRankin30 min
Aug 8, 3:02 PM CDTSpecial Weather StatementJANJefferson Davis28 min
Aug 7, 7:05 PM CDTSpecial Weather StatementJANMadison30 min
Aug 8, 5:31 PM CDTSpecial Weather StatementJANAshley29 min
Aug 8, 5:53 PM CDTSpecial Weather StatementJANAshley32 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.